Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2011, 8:40 PM CDT for McKenzie County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 8:40 PM CDT (01:40 UTC)
- Expired
- Jul 2, 2011, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McKenzie County, ND
The radar
The Glasgow radar (KGGW), 205 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS53 KBIS 030140
SVRBIS
NDC053-030215-
/O.NEW.KBIS.SV.W.0072.110703T0140Z-110703T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM MDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 815 PM MDT
* AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHEAST OF CRANE...OR 44 MILES SOUTHWEST OF
WILLISTON...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAST FAIRVIEW...SATHER DAM AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING
FOR SOUTHWEST NORTH DAKOTA.
LAT...LON 4786 10406 4793 10398 4762 10366 4748 10405
4749 10405
TIME...MOT...LOC 0139Z 233DEG 21KT 4763 10411
WIND...HAIL 60MPH 1.00IN
$$
TM1 follow-up statement
305
WWUS53 KBIS 030157
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT SAT JUL 2 2011
NDC053-030215-
/O.CON.KBIS.SV.W.0072.000000T0000Z-110703T0215Z/
MCKENZIE ND-
757 PM MDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MCKENZIE COUNTY UNTIL 815 PM MDT...
AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF SIDNEY...OR 37 MILES SOUTHWEST OF WILLISTON...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
EAST FAIRVIEW...SATHER DAM AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4765 10369 4754 10403 4754 10405 4786 10406
4793 10398
TIME...MOT...LOC 0157Z 233DEG 21KT 4769 10398
WIND...HAIL 60MPH 1.00IN
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:55 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 2, 6:55 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 655 PM CDT SAT JUL 2 2011 .UPDATE...ADJUSTED FIRST PERIOD POPS BASED ON ANTICIPATED RADAR TRENDS THROUGH THE EVENING. ALSO UPDATED THE HOURLY TEMP/DEWPOINT/WIND GRIDS TO ACCOUNT FOR CURRENT OBS/TRENDS. && .DISCUSSION...TORNADO WATCH 585 REMAINS IN EFFECT FOR EXTREME SOUTHWESTERN NORTH DAKOTA THROUGH THE EVENING HOURS. 23Z LAPS ANALYSIS CONTINUES TO INDICATE SURFACE-BASED CAPE RANGING FROM 2000-2500 J/KG LOCATED SOUTH OF I-94 AND WEST OF THE MISSOURI RIVER. HOWEVER...WATER VAPOR IMAGERY SHOWS THE SHORTWAVE THAT SPARKED THE CONVECTION OVER NORTHEASTERN WYOMING/SOUTHEASTERN MONTANA IS BEGINNING TO MOVE EAST OF THE CONVECTIVE INITIATION POINT...WITH NVA NOW OVERSPREADING THE AREA WHERE ONGOING CONVECTION IS LOCATED. AS A RESULT OF THE NVA...THE THUNDERSTORM ACTIVITY IS BECOMING A LITTLE LESS ORGANIZED AS THE UPPER FORCING IS BECOMING DISPLACED EAST FROM THE AREA WITH THE HIGHEST INSTABILITY. STILL WILL MAINTAIN THE CURRENT WATCH CONFIGURATION AND MONITOR FOR FURTHER DEVELOPMENT AS CAPE VALUES MAY BE ENOUGH TO OVERCOME WEAK SUBSIDENCE IN THE WAKE OF THE SHORTWAVE. && .AVIATION...HIGH PRESSURE WILL REMAIN OVER NORTHERN PORTIONS OF NORTH DAKOTA...WHILE A TROUGH WILL MOVE THROUGH THE SOUTH FROM WEST TO EAST BEGINNING AROUND 03Z THIS EVENING. VFR VISIBILITIES AND CEILINGS ARE FORECAST THROUGHOUT THE TAF PERIOD...ALTHOUGH THUNDERSTORMS IN THE VICINITY OF KDIK...KBIS AND KJMS COULD DROP CEILINGS AND LOWER VISIBILITIES. PATCHY FOG WILL BE POSSIBLE OVER KDIK AROUND 09Z AND WILL LIFT A FEW HOURS AFTER SUNRISE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE JJT...AVIATION
Hazardous weather outlook, Jul 2, 4:42 AM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT SAT JUL 2 2011 NDZ002>005-010>013-017>023-025-031>037-040>048-050-051-030945- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 442 AM CDT SAT JUL 2 2011 /342 AM MDT SAT JUL 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWESTERN NORTH DAKOTA SATURDAY AFTERNOON AND EVENING...SPREADING INTO SOUTH CENTRAL NORTH DAKOTA SATURDAY NIGHT. EXPECT MOST OF THE SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 94 TONIGHT WITH LESSER ACTIVITY FURTHER NORTH. WIND AND HAIL WILL BE THE PRIMARY THREATS. SOME THUNDERSTORMS COULD BE SEVERE...BUT THE MAJORITY OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...THEN AGAIN MONDAY THROUGH MONDAY NIGHT AS A COLD FRONT SLIDES THROUGH. SOME OF THE THUNDERSTORMS MONDAY COULD BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL MAINLY RESIDE ACROSS SOUTHWEST NORTH DAKOTA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL OF WESTERN AND CENTRAL NORTH DAKOTA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... CALL ANY SEVERE WEATHER REPORTS INTO THE BISMARCK NATIONAL WEATHER SERVICE OFFICE AT 701-223-4582. NDZ001-009-030945- DIVIDE-WILLIAMS- 442 AM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...THEN AGAIN MONDAY THROUGH MONDAY NIGHT AS A COLD FRONT SLIDES THROUGH. SOME OF THE THUNDERSTORMS MONDAY COULD BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL MAINLY RESIDE ACROSS SOUTHWEST NORTH DAKOTA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL OF WESTERN AND CENTRAL NORTH DAKOTA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 46 min |
| Jul 2, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 34 min |
| Jul 2, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 30 min |
| Jul 2, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 41 min |
| Jul 2, 11:25 PM CDT | Areal Flood Advisory | BIS | Williams | 6 hr |
| Jul 2, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.